More on ultrafilters and topological games

Authors

  • R. A. González-Silva Universidad de Guadalajara
  • M. Hrusák Universidad Nacional Autónoma de México

DOI:

https://doi.org/10.4995/agt.2009.1734

Keywords:

open-point game, ultrafilter, G-space, Gp-space, countably compact

Abstract

Two different open-point games are studied  here,  the G-game and the Gp-game, defined for each p ∈ ω∗. We prove that for each p ∈ ω∗, there exists a space in  which none of  the players of  the Gp-game has a winning  strategy.

Nevertheless a result of P. Nyikos, essentially shows that it is consistent, that there exists a countable space in which all these games are undetermined.

We construct a countably compact space in which player II of the Gp-game is the winner, for every p ∈ ω∗. With the same technique of construction we built a countably compact space X, such that in X ×X player II of the G-game is the winner. Our last result is to construct ω1-many countably compact spaces, with player I of the G-game as a winner in any countable product of them, but player II is the winner in the product of all of them in the G-game.

Downloads

Download data is not yet available.

Author Biographies

R. A. González-Silva, Universidad de Guadalajara

Departamento de Ciencias Exactas y Tecnológicas

M. Hrusák, Universidad Nacional Autónoma de México

Instituto de Matemáticas

References

A. V. Arkhangelskii, Classes of topological groups, Russian Math. Surveys 36 (1981), no. 3, 151-174.

A. R. Bernstein, A new kind of compactness for topological spaces, Fund. Math. 66 (1970), 185-193. https://doi.org/10.4064/fm-66-2-185-193

D. Booth, Ultrafilters on a countable set, Ann. Math. Logic 2 (1970), 1-24. https://doi.org/10.1016/0003-4843(70)90005-7

A. Bouziad, The Ellis theorem and continuity in groups, Topology Appl. 50 (1993),73-80. https://doi.org/10.1016/0166-8641(93)90074-N

A. Blaszczyk and A. Szymanski, Cohen algebras and nowhere dense ultrafilters, Bulletin of the Polish Acad. of Sciences Math. 49 (2001), 15-25.

W. Comfort and S. Negrepontis, The theory of ultrafilters, Springer-Verlag, Berlin, 1974. https://doi.org/10.1007/978-3-642-65780-1

A. Dow, A. V. Gubbi and A. Szyma'nski, Rigid Stone spaces within ZFC, Proc. Amer. Math. Soc. 102 (1988), 745-748. https://doi.org/10.1090/S0002-9939-1988-0929014-4

R. Engelking, General Topology, Sigma Series in Pure Mathematics Vol. 6, Heldermann Verlag Berlin, 1989.

Z. Frolık, Sums of ultrafilters, Bull. Amer. Math. Soc. 73 (1967), 87-91. https://doi.org/10.1090/S0002-9904-1967-11653-7

S. García-Ferreira, Three orderings on !∗, Topology Appl. 50 (1993), 199-216. https://doi.org/10.1016/0166-8641(93)90021-5

S. García-Ferreira and R. A. Gonz'alez-Silva, Topological games defined by ultrafilters, Topology Appl. 137 (2004), 159-166. https://doi.org/10.1016/S0166-8641(03)00205-0

S. García-Ferreira and R. A. González-Silva, Topological games and product spaces, Coment. Math. Univ. Carolinae 43 (2002), no. 4, 675-685.

J. Gerlits and Zs. Nagy, Some properties of C(X), I, Topology Appl. 14 (1982), 151-161. https://doi.org/10.1016/0166-8641(82)90065-7

J. Ginsburg and V. Saks, Some applications of ultrafilters in topology, Pacific J. Math. 57 (1975), 403-418. https://doi.org/10.2140/pjm.1975.57.403

G. Gruenhage, Infinite games and generalizations of first countable spaces, Gen. Topol. Appl. 6 (1976), 339-352. https://doi.org/10.1016/0016-660X(76)90024-6

M. Hrusák, Fun with ultrafilters and special functions, manuscript.

M. Hrusák, Selectivity of almost disjoint families, Acta Univ. Caroline-Math. et Physica, 41 (2000), no. 2, 13-21.

Jan van Mill, An introduction to βω en: Handbook of Set-Theoretic Topology, editors K. Kunen y J. E. Vaughan, North-Holland, (1984), 505-567. https://doi.org/10.1016/B978-0-444-86580-9.50014-8

K. Kunen, Weak P-points in N∗, Colloq. Math. Soc. János Bolyai 23, Budapest (Hungary), 741-749.

W. F. Lindgren and A. Szymanski, A non-pseudocompact product of countably compact spaces via Seq, Proc. Amer. Math. Soc. 125 (1997), no. 12, 3741-3746. https://doi.org/10.1090/S0002-9939-97-04013-6

P. Nyikos, Subsets of ωω and the Fréchet-Urysohn and αi -properties, Topology Appl. 48 (1992) 91-116. https://doi.org/10.1016/0166-8641(92)90021-Q

P. Simon, Applications of independent linked families, Colloq. Math. Soc. János Bolyai 41 (1983), 561-580.

P. L. Sharma, Some characterizations of the W-spaces and w-spaces, Gen. Topol. Appl. 9 (1978), 289-293. https://doi.org/10.1016/0016-660X(78)90032-6

J. E. Vaughan, Countably compact sequentially compact spaces, in: Handbook of Set-Theoretic Topology, editors J. van Mill and J. Vaughan, North-Holland, 571-600.

J. E. Vaughan, Two spaces homeomorphic to Seq(p), Coment. Math. Univ. Carolinae 42 (2001), no. 1, 209-218.

Downloads

Published

2013-09-30

How to Cite

[1]
R. A. González-Silva and M. Hrusák, “More on ultrafilters and topological games”, Appl. Gen. Topol., vol. 10, no. 2, pp. 207–219, Sep. 2013.

Issue

Section

Regular Articles